Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 100, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 12, 2001, 10:13 AM EDT for Morgan County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 10:13 AM EDT (14:13 UTC)
- Expired
- Aug 12, 2001, 12:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 121416
FFWRLX
OHC115-121615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 AM EDT SUN AUG 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN OHIO...
* UNTIL 1215 PM EDT...
* AT 1006 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
OVER 2 INCHES OF RAIN HAD FALLEN IN THE LAST HOUR SOUTHEAST OF
MCCONNELSVILLE.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE NEELYVILLE AND MILL
GROVE.
--CALL TO ACTION-- DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.
$$
LAT...LON 3977 8207 3973 8207 3972 8202 3965 8202
3951 8180 3954 8174 3959 8172 3959 8166
3966 8159 3966 8166 3976 8166What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:22 AM EDT, 6 hours 51 minutes earlier.
Area forecast discussion, Aug 12, 3:22 AM EDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 322 AM EDT SUN AUG 12 2001 THIRD NIGHT IN A ROW THAT I HAVE CONSIDERED AN FFA. UNLIKE PREVIOUS TWO NIGHTS...DECIDED TO SHOOT IT OUT. SURFACE FRONTAL BOUNDARY STILL HUNG UP OVER SE OHIO AND EXTREME NRN WV AT 06Z. PLENTY OF FACTORS WILL COME TOGETHER TODAY TO PROVIDE HEAVY RAIN THREAT. PW VALUES HOVER IN THE 1.8-2.0 INCH RANGE ALL DAY. STILL WILL SEE RRQ JET FORCING IN THE FORM OF UPPER DIVERGENCE. H500 SHORTWAVE ENERGY ALSO IMPACTS AREA AT LEAST INTO EARLY AFTERNOON. IF THERE IS A LOWER RISK LEVEL...IT WOULD LIE ACROSS SE OHIO. BUT THIS IS THE AREA THAT HAS IN GENERAL SEEN THE MOST RAIN THE LAST COUPLE OF DAYS. THINK THREAT IS PRESENT AREAWIDE AND THEREFORE WILL PAINT THE WHOLE CWA IN THE FFA. FRONT FINALLY GETS MOVING OVERNIGHT AND MONDAY AS TROUGH DIGS IN THE WESTERLIES ACROSS THE NE U.S. WITH MUCH LESS SYNOPTIC SUPPORT TO FRONT...NO REAL HEAVY RAIN THREAT AFTER THIS EVENING. WILL TAPER OFF POPS SLOWLY FROM NW TO SE LATE TONIGHT AND THROUGH MONDAY. FRONT SHOULD BE OUT OF CWA BY 00Z TUESDAY...GOOD RIDDANCE CWA WILL THEN GET A WELL-DESERVED BREAK THROUGH AT LEAST WEDNESDAY...BEFORE RETURN FLOW BRINGS MOISTURE BACK NORTHWARD AHEAD OF ANOTHER FRONT AT THE TAIL END OF THE WEEK. PRESENT EXTENDED PACKAGE HANDLES THIS WELL. .RLX... WV...FLASH FLOOD WATCH UNTIL 800 PM EDT. VA...FLASH FLOOD WATCH UNTIL 800 PM EDT. OH...FLASH FLOOD WATCH UNTIL 800 PM EDT. KY...FLASH FLOOD WATCH UNTIL 800 PM EDT. .END / CL
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.